Thyroid-S/NDT and stomach upsets

Hi. I was on Thiroyd and seemed ok on it. I am now on Thyroid-S but not doing that well - bloating, cramping, IBS, etc. Does this eventially go away? Should I chew the tablets rather than swallow them (not sure if the coating on the tablets are the issue)? I heard some people chew the tabs and then put under tongue so it can be absorbed sublingually - does this work at all?

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Tablets are not meant to be chewed or tried sublingually. The thyroid molecules are too large to be absorbed by the tongue so you end up swallowing most but may not absorb the amount of thyroid hormones you need as they have to go into the stomach.

    You should take them with one full glass of water and wait about an our before eating. Usually we take it when we get up or at bedtime as long as your stomach is empty.

    We can have low stomach acid with hypothyroidism which can give us unpleasant symptoms but many have found that taking Apple Cider Vinegar mixed with juice or water or digestive enzymes with meals,as doctors usually give us antacid because the symptoms are the same as high acid.

  • I take on empty stomach and 4 hours away from minerals such as iron, calcium and meds like antacids etc. The usual (as I have done with synthetic thyroid meds and other NDT in the past). For some reason Thyroid-S causes IBS-type symptoms. As far as I know it does not contain gluten.

    Apparently some NDT's (like Arnour after it was reformulated) are better tolerated when chewed and then swallowed. Idea is to break the coating. Would Thyroid-S be the same? And if so, would you need a higher dosage to compensate for the unprotective coating?

    Although the molucules are too big to take sublingually, some report success with it. Why would that be?

  • I e noticed over the years that those who take Thyroid S and then try Thiroyd find that doesn't work and vice versa. So I think that fillers are the problem.

  • From what I have read it appears that some people have issues with some NDT's - could possibly be the fillers? I cannot afford to buy another batch of NDT right now. Wondering if the negative side effects diminish over time?

You may also like...